Wildfire, Moses Lake Area
- When
- June 29, 12:00 AM PST to June 30, 11:59 PM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The Seep Lakes wildfire, centered four miles west of Warden, was a human caused fire that burned 1,950 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Seep Lakes wildfire, centered four miles west of Warden, was a human caused fire that burned 1,950 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 28, 9:30 PM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1030 PM PDT SAT JUN 28 2008 .SYNOPSIS...HEAT WILL BUILD UNDER A STRENGTHENING UPPER LEVEL RIDGE TOMORROW AND MONDAY...THREATENING MANY LONG STANDING TEMPERATURE RECORDS. THIS RIDGE WILL BEGIN TO BREAK DOWN MONDAY NIGHT INTO TUESDAY...BRINGING THE POTENTIAL FOR THUNDERSTORMS TO MUCH OF THE REGION. && .DISCUSSION... TONIGHT AND SUNDAY...THE HEAT IS ON...ACROSS THE INLAND NORTHWEST. THE HIGH PRESSURE ALOFT CONTINUES TO AMPLIFY WHILE THE LOW LEVEL THERMAL RIDGE NOSES INTO THE COLUMBIA BASIN. AFTERNOON TEMPERATURES ARE RUNNING ABOUT 10 DEGREES OVER YESTERDAY. THIS WILL TRANSLATE TO MILD AND CLEAR CONDITIONS TONIGHT WHERE TEMPERATURES WILL BE RUNNING 2-5 DEGREES WARMER ESPECIALLY IN THE MID SLOPES AND HIGHER ELEVATIONS. THE WARMING TREND WILL PERSIST INTO SUNDAY...WHERE NEAR RECORD HIGHS ARE ANTICIPATED. MOST LOCATIONS WILL EXPERIENCE MID 90S TO NEAR 105. SUNDAY NIGHT THROUGH TUESDAY...THE RIDGE ALOFT WILL SHIFT EAST AS A CIRCULATION OFF THE COAST OF CALIFORNIA LIFTS TOWARD OREGON/WASHINGTON. THIS WILL PUT A DEEP SOUTHERLY FLOW ACROSS THE FORECAST AREA. MOISTURE WILL BE INCREASING AS PWATS RISE TO NEAR ONE INCH BY MONDAY. A COUPLE OF MINOR IMPULSES WILL PRECEDE THE ARRIVAL OF DECAYING CIRCULATION...EACH IMPULSE WILL HELP SPAWN THUNDERSTORMS. ANTICIPATE THE THUNDERSTORM THREAT TO MOVE INTO THE NORTHERN CASCADES BY LATE SUNDAY NIGHT. THE BULK OF THE ACTIVITY WILL BE DIURNALLY DRIVEN...ALTHOUGH THERE APPEARS TO BE ENOUGH DYNAMICS ALOFT TO KEEP THE THREAT OF THUNDER GOING INTO THE OVERNIGHT HOURS OF EARLY MONDAY MORNING. THE INITIAL SURGE OF CONVECTION WILL START OFF WITH LITTLE IF ANY PRECIPITATION...THEN MOISTURE AMOUNTS WILL INCREASE AS THE NEXT SURGE OF CONVECTION IMPACTS THE REGION MONDAY AFTERNOON AND NIGHT. THE GFS AND NAM HAVE BEEN STRUGGLING ON THE TIMING OF THESE MESO SCALE FEATURES...AND HAVE USED A LOOSE COMPROMISE BETWEEN THE TWO SOLUTIONS WITH A SLIGHT FAVOR TOWARD THE CONSISTENCY OF THE GFS. THE LOW LEVEL THERMAL HEAT RIDGE WILL SHIFT TO THE IDAHO PANHANDLE...WHILE SLIGHT COOLING WILL BE EXPERIENCED OVER THE CASCADES ON MONDAY. INSTABILITY PARAMETERS SUGGEST THE BEST CHANCE OF CONVECTION WILL BE MONDAY NIGHT AS THE UPPER LEVEL SHORTWAVE LIFTS ACROSS EASTERN WASHINGTON. WILL CONTINUE THE CURRENT HAZARDOUS WEATHER OUTLOOK TO ACCOUNT FOR THE CONVECTION. BY TUESDAY...850MB TEMPERATURES CONTINUE TO DROP...BRINGING SURFACE TEMPERATURES DOWN 5-10 DEGREES. THIS IS STILL VERY WARM...BUT NOT BRUTALLY HOT. THE LAST VESTIGES OF THE WEAKENING SHORTWAVE WILL BRING ANOTHER ROUND OF CONVECTION TO PORTIONS OF NORTHEAST WASHINGTON AND NORTH IDAHO TUESDAY AFTERNOON. DUE TO THE INTENSE WARM UP THIS WEEKEND...SNOWMELT IN THE HIGHEST ELEVATIONS OF THE NORTHERN CASCADES WILL CAUSE RISES ON MANY OF THE RIVERS AND STREAMS ACROSS CHELAN COUNTY. THIS INCLUDES THE STEHEKIN RIVER...ENTIAT RIVER...WENATCHEE RIVER BASIN...INCLUDING THE WHITE RIVER...THE LITTLE WENATCHEE...AND NASON CREEK. ANTICIPATE FURTHER DIURNAL RISES TONIGHT AND SUNDAY NIGHT. A RIVER STATEMENT HAS BEEN UPDATED TO ACCOUNT FOR THESE CONDITIONS./RFOX. TUESDAY NIGHT THROUGH SATURDAY...LONG-WAVE MODEL AGREEMENT IS GOOD TO FAIR. RUN-TO-RUN CONSISTENCY IS GOOD TO FAIR AT THE START OF THE PERIOD...THEN QUALITY DEGRADES. LOOSE AGREEMENT INDICATES A TROUGH OFF THE COAST AND A RIDGE AXIS OVER IDAHO AT THE START OF THE PERIOD...WHICH PUTS THE INLAND NW IN A SW TO WSW FLOW. A WEAK DISTURBANCE MOVES UP THE CASCADES AND BY THE NORTHERN CWA TUESDAY NIGHT/WEDNESDAY WITH A LITTLE ELEVATED MOISTURE. THIS MOVES INTO AN ATMOSPHERE WITH AT LEAST MARGINAL POTENTIAL INSTABILITY DURING THE NIGHT AND SOME INCREASED CAPE/LI WEDNESDAY AFTERNOON. THE FORCING/MOISTURE/INSTABILITY IS COMPARATIVELY LESS THAN DURING THE DAY TUESDAY...BUT THERE REMAINS AT LEAST A SLIGHT RISK FOR THUNDERSTORMS...LARGELY IN THE MOUNTAINS. A DEEPENING TROUGH (NOW MOVING EAST FROM THE ASIAN CONTINENT) IS PROJECTED TO BE MOVING INTO THE GULF OF AK WEDNESDAY NIGHT INTO FRIDAY...SIMULTANEOUSLY ABSORBING SOME OF THE OFFSHORE TROUGH AND PROPELLING THAT SAME FEATURE NORTHEAST. THE RIDGE AMPLIFIES SOME WEDNESDAY NIGHT INTO THURSDAY...BEFORE THE OFFSHORE WAVE SLIPS BY THURSDAY NIGHT INTO FRIDAY. THIS BRINGS AN INCREASED SOUTHERLY FLOW AND ANOTHER SURGE IN PWATS AND MID/UPPER LEVEL RH THURSDAY INTO EARLY FRIDAY. OVERALL INSTABILITY IN TERMS OF CAPE/LI INCREASES THURSDAY AFTERNOON/EVENING...AND SOME MARGINAL POTENTIAL INSTABILITY (NEGATIVE DTHETA/DZ LAPSE RATES) CONTINUES INTO THE OVERNIGHT/EARLY FRIDAY OVER THE NORTH AND EASTERN CWA. BY FRIDAY NIGHT INTO SATURDAY...GUIDANCE INDICATES THE WAVE MOVING EAST WITH A DRIER AND MORE STABLE WSW FLOW DEVELOPING. THERE ARE SOME RUN- TO-RUN INCONSISTENCIES IN TERMS OF THE TIMING AND TRACK OF THE OFFSHORE WAVE. SOME RUNS HAVE TAKEN THE BRUNT OF THE FEATURE FURTHER SOUTH...OVER CALIFORNIA/OREGON. SOME RUNS HAVE NOT BROUGHT THE FEATURE IN UNTIL LATE FRIDAY OR SATURDAY (THOUGH THIS LATER TIMING SEEMS MAINLY TO HAVE SHOWN UP IN THE 06Z GFS AND THIS SOLUTION WILL BE LEFT OUT FOR THE TIME BEING.) THERE HAS BEEN AT LEAST LOOSE AGREEMENT/CONSISTENCY IN AN INCREASE IN MOISTURE AND AN APPROACH OF SOME LIFT TOWARD THE LATER PERIODS. ALL THIS TRANSLATES TO AN INCREASE IN THE PRECIP RISK THURSDAY INTO FRIDAY. BEST CHANCES WILL BE OVER THE MOUNTAINS ON THURSDAY...AND THEN THE RISK WILL EXPAND INTO THE EASTERN BASIN RISES/VALLEYS THURSDAY NIGHT INTO FRIDAY. CHANCES DECLINE FRIDAY NIGHT INTO SATURDAY. TEMPERATURES ARE EXPECTED TO UNDERGO A WARMING TREND INTO THURSDAY...WITH 850 TEMPS SURGING TOWARD THE MID/UPPER 20S DEG C AND 1000/500 THICKNESSES TO BETWEEN 570-580 DAM. TEMPERATURES DIP SOME INTO FRIDAY AS 850 TEMPS AND THICKNESSES DIP...THEN SLIGHTLY RECOVER ON SATURDAY. /JCOTE && .AVIATION... MOSTLY CLEAR SKIES AND VFR CONDITIONS ARE EXPECTED THROUGH 06Z MONDAY UNDER A STRONG RIDGE OF HIGH PRESSURE. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 63 97 65 99 65 91 / 0 0 0 10 40 30 COEUR DALENE 59 98 60 99 61 90 / 0 0 0 10 40 30 PULLMAN 54 96 55 96 59 88 / 0 0 0 10 40 20 LEWISTON 62 103 64 102 68 97 / 0 0 0 10 40 20 COLVILLE 55 101 56 101 60 93 / 0 0 0 10 30 30 SANDPOINT 49 95 51 97 60 88 / 0 0 0 10 30 30 KELLOGG 59 96 59 98 59 87 / 0 0 0 10 20 30 MOSES LAKE 60 103 66 102 68 98 / 0 0 0 10 20 10 WENATCHEE 69 101 71 99 72 97 / 0 0 10 20 20 10 OMAK 61 103 64 101 66 96 / 0 0 0 20 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 728 AM PDT SAT JUN 28 2008 IDZ001>004-026-027-WAZ031>038-041>044-291430- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 728 AM PDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE WEATHER WILL BECOME HOT ACROSS THE INLAND NORTHWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS THE POTENTIAL FOR THUNDERSTORMS SUNDAY...MONDAY...AND TUESDAY. THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ON MONDAY AND MONDAY NIGHT OVER SOUTHEAST WASHINGTON THROUGH THE SOUTHERN IDAHO PANHANDLE. HOT WEATHER THIS WEEKEND...FOLLOWED BY THE THREAT OF LIGHTNING EARLY NEXT WEEK...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS... ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116728.